Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 25, 2000, 6:57 PM CDT for Mahaska County, Marion County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 25, 2000, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 252357 SVRDSM IAC123-125-260100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 657 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHASKA COUNTY IN SOUTH CENTRAL IOWA EASTERN MARION COUNTY IN SOUTH CENTRAL IOWA * UNTIL 800 PM * AT 655 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTH OF PELLA TO MARYSVILLE...OR FROM 36 MILES EAST OF DES MOINES TO 32 MILES WEST OF OTTUMWA...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR PELLA AROUND 700 PM NEAR BUSSEY AROUND 710 PM NEAR LEIGHTON AROUND 720 PM NEAR NEW SHARON AROUND 730 PM NEAR OSKALOOSA AROUND 740 PM NEAR KEOMAH VILLAGE AROUND 750 PM HURRICANE FORCE WINDS OF 70 TO 80 MILES AN HOUR ARE LIKELY IN THE WARNED AREA. A TORNADO WATCH IS 7ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4152 9304 4117 9309 4115 9242 4152 9243 SEARCY NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:08 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 25, 1:08 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 108 PM CDT SUN JUN 25 2000 ...SEVERE AND FLOODING POTENTIAL TONIGHT MAIN CHALLENGE THIS PACKAGE... FINISHED PRELIMINARY ZONES BY NOON AND MAY HAVE TO ADJUST PACKAGE SLIGHTLY AT PRESS TIME FOR ONGOING CONVECTION AND ANY CONVECTIVE OR WATER WATCHES. ANYWAY HARD TO MISS POTENTIAL FOR CONVECTION ACROSS CWA AND SURROUNDING STATES WITH ONGOING CONVECTION. SATELLITE AND PROGGED SOUNDINGS INDICATE GREAT INSTABLILITY WITH DIMINISHED OR CINH GONE. THETA E CONV BULLSEYE OVER WRN IA INTO NEB. PWATS FROM DERIVED SOUNDINGS IN THE 1.5 TO 2.0 INCH RANGE TOO. LOOKS LIKE CONVECTION SHOULD BECOME LINEAR ALONG OR AHEAD OF FRONT AND BE OVER IN NW CWA BY MIDNIGHT. BEST CHANCES FOR HEAVY RAIN TO BE WC INTO C AND SW CWA. AGAIN...WILL LIKELY NEED FFA FOR SW 1/2 OR 1/3 CWA. MAY BE TOUGH TO GET PRECIP OUT OF SE CWA BY DAWN...BUT THAT'S HOW I'M GOING TO TRY IT FOR NOW. AGAIN...BY PRESS TIME...I MAY HAVE TO ADD A 40 OR 50 POP TO MONDAY MORNING. TEMPS ON MONDAY TO BE NEAR FAN NUMBERS WITH RAIN COOLED AIR AND WET GROUND. FARTHER OUT WILL GO NEAR COMP. NEXT WEATHER MAKER COULD BE TUES NIGHT...BUT WILL CONT WITH DRY FCST FOR NOW. WILL RUN CHC SHRA/TSRA WED INTO THURS WITH MOISTURE RETURN...S/W TROFS MOVING OVER IA WITH HUDSON'S BAY VORTEX STILL IN PLACE...AND SO FORTH. WILL KEEP TEMPS IN 70S FOR MOST PART UNTIL WARMER AND DRY FRI. .DSM...FLASH FLOOD WATCH THROUGH TONIGHT FOR SRN HALF OF DSM CWA...OR IAZ033>035-044>050-057>062-070>075-081>086-092>097. SEARCY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 45 min |
| Jun 25, 4:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 24 min |
| Jun 25, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 35 min |
| Jun 25, 4:48 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 42 min |
| Jun 25, 4:51 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 39 min |
| Jun 25, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 45 min |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 39 min |
| Jun 25, 5:22 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 38 min |
| Jun 25, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 44 min |
| Jun 25, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 44 min |
| Jun 25, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 42 min |
| Jun 25, 6:36 PM CDT | Flash Flood Warning | DMX | Decatur | 4 hr |
| Jun 25, 6:41 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 34 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.